MAUDE Adverse Event Report: COOK ENDOSCOPY INSTINCT ENDOSCOPIC HEMOCLIP; PKL, LIGATOR, HEMORRHOIDAL

COOK ENDOSCOPY INSTINCT ENDOSCOPIC HEMOCLIP; PKL, LIGATOR, HEMORRHOIDAL
Model Number G18344
Medical Device Problem Codes Premature Activation (1484); Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Non-healthcare professional.Investigation evaluation: three (3) pouches were returned with lot numbers from the subject of this report, the related mdr 1037905-2019-00309, and the related mdr 1037905-2019-00311 along with three (3) complaint devices.It is unknown which device goes with which pouch, hence the devices were arbitrarily given numbers and device #2 was assigned to this report.Our laboratory evaluation of the product said to be involved could not confirm the report as it was described.A complete evaluation could not be performed because the clip was not included in the return.During a functional test, the device was advanced into an olympus gif q20 2.8 endoscope in a simulated upper gastrointestinal position, with the tip in the maximum retroflexed position, to simulate a worst case position.With handle manipulation, the drive wire moved freely inside the outer sheath.A visual examination of the drive wire hook, catheter attachment, and coil catheter (distal end device components) showed no deformities or signs of damage.A product discrepancy or anomaly that could have contributed to the reported occurrence was not observed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.This was due to the fact that clip was deployed from the catheter and not included in the return which prohibited a complete evaluation.This limits our ability to conclusively determine a cause.The instructions for use state: "with clip closed and without holding handle spool, advance device in small increments into accessory channel of gastroscope or colonoscope.Caution: holding handle spool during advancement may prematurely deploy clip." prior to distribution, all instinct endoscopic hemoclips are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic procedure the physician used three (3) cook instinct endoscopic hemoclips.According to the end user: the first one was advanced down the endoscope channel.When opening was attempted, the clip fell off the drive wire (unknown which position it was in) [premature clip deployment] (see related mdr 1037905-2019-00309).[the device was] used in an upper endoscope.The second device was advanced down the endoscope channel, and when the clip came out the distal end of the endoscope channel there was no clip.They were looking at the end of the catheter; pulled the catheter out and the clip was found in the "toilet seat" (biopsy cap) [clip detached in endoscope] (subject of this report).[the device was] used in an upper endoscope.The third device was used in an endoscopic retrograde cholangiopancreatography (ercp) endoscope; the customer got it all the way down the channel and it was at a "tough angle" and when they went to open it fell off (unknown if open or closed when it fell off) [premature clip deployment] (see related mdr 1037905-2019-00311).[the user] completed the procedures by using additional clips.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
During an endoscopic procedure the physician used three (3) cook instinct endoscopic hemoclips.According to the end user: the first one was advanced down the endoscope channel.When opening was attempted, the clip fell off the drive wire (unknown which position it was in) [premature clip deployment] (see related mdr 1037905-2019-00309).[the device was] used in an upper endoscope.The second device was advanced down the endoscope channel, and when the clip came out the distal end of the endoscope channel there was no clip.They were looking at the end of the catheter; pulled the catheter out and the clip was found in the "toilet seat" (biopsy cap) [clip detached in endoscope] (subject of this report).[the device was] used in an upper endoscope.The third device was used in an endoscopic retrograde cholangiopancreatography (ercp) endoscope; the customer got it all the way down the channel and it was at a "tough angle" and when they went to open it fell off (unknown if open or closed when it fell off) [premature clip deployment] (see related mdr 1037905-2019-00317).[the user] completed the procedures by using additional clips.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
This report is being sent to: mdr 1037905-2019-00311 to mdr 1037905-2019-00317.This report is being sent to: mdr 1037905-2019-00311 to mdr 1037905-2019-00317.Non-healthcare professional.Investigation evaluation: three (3) pouches were returned with lot numbers from the subject of this report, the related mdr 1037905-2019-00309, and the related mdr 1037905-2019-00317 along with three (3) complaint devices.It is unknown which device goes with which pouch, hence the devices were arbitrarily given numbers and device #2 was assigned to this report.Our laboratory evaluation of the product said to be involved could not confirm the report as it was described.A complete evaluation could not be performed because the clip was not included in the return.During a functional test, the device was advanced into an olympus gif q20 2.8 endoscope in a simulated upper gastrointestinal position, with the tip in the maximum retroflexed position, to simulate a worst case position.With handle manipulation, the drive wire moved freely inside the outer sheath.A visual examination of the drive wire hook, catheter attachment, and coil catheter (distal end device components) showed no deformities or signs of damage.A product discrepancy or anomaly that could have contributed to the reported occurrence was not observed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.This was due to the fact that clip was deployed from the catheter and not included in the return which prohibited a complete evaluation.This limits our ability to conclusively determine a cause.The instructions for use state: "with clip closed and without holding handle spool, advance device in small increments into accessory channel of gastroscope or colonoscope.Caution: holding handle spool during advancement may prematurely deploy clip." prior to distribution, all instinct endoscopic hemoclips are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
INSTINCT ENDOSCOPIC HEMOCLIP
Common Device Name
PKL, LIGATOR, HEMORRHOIDAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8680315
Report Number1037905-2019-00310
Device Sequence Number11351250
Product Code PKL
UDI-Device Identifier00827002183445
UDI-Public(01)00827002183445(17)220108(10)W4164577
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K132809
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2022
Device Model NumberG18344
Device Catalogue NumberINSC-7-230-20-S
Device Lot NumberW4164577
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2019
Initial Date Received by Manufacturer 05/14/2019
Supplement Date Received by Manufacturer05/14/2019
Initial Report FDA Received Date06/07/2019
Supplement Report FDA Received Date06/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS 180 OR 190 ENDOSCOPE.